Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My niece has a rash on the inside of her arms and on her legs. She had strep throught and an ear infection. Could it be an allergy to the Amoxicillin, its been a week or two since she started the meds, but just noticed the rash thismorring. She's 13 if that means anything.

Answer Question
 
kellibelle

Asked by kellibelle at 2:39 PM on Aug. 7, 2009 in Health

Level 2 (10 Credits)
Answers (5)
  • Well... if she was allergic to the amoxicillin - I imagine it would've started a little earlier on. Maybe within a day or two.
    Is she allergic to anything else that might affect her allergies? Has she been outside - maybe around poison ivy?
    I would give her some Benadryl and have her take an oatmeal bath.
    K_Sawyer

    Answer by K_Sawyer at 2:43 PM on Aug. 7, 2009

  • maybe scarlet fever how does the rash look
    treynlisa

    Answer by treynlisa at 2:49 PM on Aug. 7, 2009

  • Is she getting better on the anti-biotics? If not AND she has the rash, it could have developed in to something like Scarlett fever. I would call the doc to be on the safe side.

    Anonymous

    Answer by Anonymous at 2:50 PM on Aug. 7, 2009

  • Sometimes a virus can cause a rash, or a rxn to antibiotic (which would have presented within first 24-48hrs after starting the med). More likely it's the strep throat, which is a precurser to scarlet fever, I believe, and that's why it's treated w/ antibiotics. She should be reseen by her doctor.
    wilcoxamanda

    Answer by wilcoxamanda at 2:51 PM on Aug. 7, 2009

  • My niece had a massive allergic reaction to her amoxicillian on her last day of her dose. You can develop allergies to this out of the blue even if you have been taking it. My niece's whole body swelled up so bad they were taking pictures of her at the hospital to use as a teaching case as they had never seen a reaction so bad. So it can happen if she has been on it a week already. My niece had already taken it for 10 days with no problems. Now a dose may kill her.
    Anonymous

    Answer by Anonymous at 8:43 AM on Aug. 8, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.